Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 3, NWS Wilmington, OH

February 22, 2011Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 22, 2011, 6:58 AM EST for Pike County, Scioto County, Ohio. It took effect at Feb 22, 2011, 11:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2011, 6:58 AM EST (11:58 UTC)
In effect from
Feb 22, 2011, 11:00 AM EST
Expired
Feb 23, 2011, 4:28 AM EST
In force
17 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Piketon (PKTO1). The gauge peaked at 18.91 ft at Feb 22, 2011, 6:00 PM EST.

actionminormoderate1015202502/2202/2302/24
Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WGUS41 KILN 221158
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
658 AM EST TUE FEB 22 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT PIKETON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC131-145-222358-
/O.NEW.KILN.FL.W.0003.110222T1600Z-110224T0700Z/
/PKTO1.1.ER.110222T1600Z.110223T0000Z.110224T0100Z.NO/
658 AM EST TUE FEB 22 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCIOTO RIVER AT PIKETON
* FROM THIS MORNING TO LATE WEDNESDAY NIGHT.
* AT 6 AM THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 20.0 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* AT STAGES NEAR 20.0 FEET, BACKWATER FLOODING BEGINS ALONG CREEKS 
  FLOWING INTO THE SCIOTO RIVER. SCIOTO AND CAMP CREEK TOWNSHIPS IN 
  SOUTHERN PIKE COUNTY EXPERIENCE THE MOST SIGNIFICANT FLOODING.
  

$$
4 follow-up statements
574 
WGUS81 KILN 221614
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1114 AM EST TUE FEB 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT PIKETON

OHC131-145-230014-
/O.EXT.KILN.FL.W.0003.000000T0000Z-110224T1000Z/
/PKTO1.1.ER.110222T1551Z.110223T0600Z.110224T0400Z.NO/
1114 AM EST TUE FEB 22 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE WEDNESDAY NIGHT... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL LATE WEDNESDAY NIGHT.
* AT 10 AM THE STAGE WAS 17.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE 
  TO RISE TO NEAR 19.9 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE LATE EVENING on Wednesday.
* AT STAGES NEAR 20.0 FEET, BACKWATER FLOODING BEGINS ALONG CREEKS 
  FLOWING INTO THE SCIOTO RIVER. SCIOTO AND CAMP CREEK TOWNSHIPS IN 
  SOUTHERN PIKE COUNTY EXPERIENCE THE MOST SIGNIFICANT FLOODING.
  

$$
592 
WGUS81 KILN 222145
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EST TUE FEB 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT PIKETON

OHC131-145-230545-
/O.EXT.KILN.FL.W.0003.000000T0000Z-110223T1900Z/
/PKTO1.1.ER.110222T1608Z.110223T0000Z.110223T1300Z.NO/
445 PM EST TUE FEB 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL WEDNESDAY AFTERNOON.
* AT 4 PM THE STAGE WAS 18.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER IS NEAR CREST AND MIGHT CREEP UP TO NEAR 18.8 FEET BY THIS EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING 
  COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO 
  COUNTIES.
  

$$
057 
WGUS81 KILN 230326
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 PM EST TUE FEB 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT PIKETON

OHC131-145-231126-
/O.EXT.KILN.FL.W.0003.000000T0000Z-110223T1652Z/
/PKTO1.1.ER.110222T1608Z.110222T2300Z.110223T1052Z.NO/
1026 PM EST TUE FEB 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL WEDNESDAY MORNING.
* AT 10 PM THE STAGE WAS 18.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  BY EARLY TOMORROW MORNING.
* AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING 
  COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO 
  COUNTIES.
  

$$
358 
WGUS81 KILN 230928
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 AM EST WED FEB 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT PIKETON

OHC131-145-230958-
/O.CAN.KILN.FL.W.0003.000000T0000Z-110223T1652Z/
/PKTO1.1.ER.110222T1608Z.110222T2300Z.110223T0822Z.NO/
428 AM EST WED FEB 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER AT PIKETON
* AT 4 AM THE STAGE WAS 17.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 15.9 FEET BY TOMORROW MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:52 AM EST, 6 minutes earlier.

Area forecast discussion, Feb 22, 6:52 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
652 AM EST TUE FEB 22 2011

.SYNOPSIS...
A TROUGH WILL MOVE ACROSS THE AREA TODAY ALLOWING FOR SOME SNOW
SHOWERS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR TONIGHT INTO
WEDNESDAY. A LOW PRESSURE SYSTEM WILL APPROACH THE REGION
WEDNESDAY NIGHT BRINGING A RETURN OF PRECIPITATION TO THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A TROUGH WILL MOVE THROUGH THE FA TODAY ALLOWING FOR SOME SNOW
SHOWER ACTIVITY. BEST CHANCE OF PRECIP WILL BE ACROSS THE NORTH
CLOSER TO MID LEVEL VORT ENERGY. WENT UPWARDS OF AN INCH OF SNOW
ACROSS NW PORTIONS OF FA. BASED ON FORECAST SOUNDINGS AND CURRENT
OBS...PRECIPITATION WILL GENERALLY BE IN THE FORM OF SNOW HOWEVER
CANNOT RULE OUT SOME VERY LIGHT FZDZ. CHANCE AND COVERAGE OF FZDZ
IS LOW AND THEREFORE DID NOT INCLUDE IN THE FORECAST AT THIS TIME.
TROUGH BEGINS TO MOVE OFF TO THE EAST DURING THE AFTERNOON AND
PRECIPITATION WILL GRADUALLY COME TO AN END. WITH CLOUD COVER AND
NORTHERLY WINDS TEMPERATURES WILL HAVE A HARD TIME RISING VERY
MUCH TODAY. HIGHS WILL RANGE FROM THE UPPER 20S TO THE UPPER 30S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT INTO WEDNESDAY.
WITH CLOUD COVER DISSIPATING TONIGHT AND WINDS RELATIVELY LIGHT
WENT AHEAD AND DECREASED LOW TEMPERATURES INTO THE TEENS TO LOW
20S. WAA BEGINS TO INCREASE ACROSS THE AREA ON WEDNESDAY AND WITH
MINIMAL CLOUD COVER TEMPERATURES WILL RISE INTO THE UPPER 30S
ACROSS THE NORTH TO AROUND 50 IN THE SOUTH.

A LOW PRESSURE SYSTEM BEGINS TO APPROACH THE AREA WEDNESDAY
NIGHT. THE LOW TEMPERATURE WEDNESDAY NIGHT WILL BE JUST AFTER
MIDNIGHT BEFORE THE TEMPERATURE BEGINS A SLOW RISE. PRECIPITATION
WILL JUST START TO BE MOVING INTO THE AREA DURING THIS TIME AND
THERE WILL BE A FEW HOURS WHERE MODEL SOUNDINGS INDICATE THE
POTENTIAL FOR SOME FREEZING RAIN ACROSS THE NORTH. WENT AHEAD AND
INSERTED FREEZING RAIN POTENTIAL INTO THE FORECAST. AS
TEMPERATURES RISE ABOVE FREEZING PRECIPITATION WILL CHANGE OVER TO
ALL RAIN BY DAYBREAK ON THURSDAY. THERE IS SOME QUESTION ON THE
EXACT LOW TRACK WITH THE ECMWF BRINGING THE LOW ACROSS CENTRAL
PORTIONS OF THE FA AND THE GFS BRINGS THE LOW SOUTH OF THE FA.
THIS WILL HAVE AN EFFECT ON TEMPERATURES AND PRECIP. MODELS ARE
SIMILAR IN BRINGING A LARGE SHIELD OF PRECIPITATION ACROSS THE
AREA ESPECIALLY DURING THE THURSDAY NIGHT TIME FRAME. DUE TO THIS
HAVE INCREASED PRECIPITATION CHANCES TO 100 PERCENT. RAIN WILL BE
HEAVY AT TIMES AND THEREFORE ADDITIONAL RISES WILL BE LIKELY ON
AREA RIVERS AND STREAMS. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN
THE HWO.

AS THE AREA OF LOW PRESSURE MOVES TO THE EAST PRECIPITATION WILL
BEGIN TO CHANGEOVER TO SNOW ON FRIDAY. HIGH PRESSURE AND COOLER
TEMPERATURES WILL WORK INTO THE FA FOR FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
HAVE USED A BLEND OF HPC GUIDANCE AND THE 00Z ECMWF FOR THE LONG
TERM FCST. THIS BLENDED SOLUTION OFFERS THE BEST CONTINUITY
THROUGH THE FIRST PART OF THE WEEKEND.

HIGH PRESSURE IS THEN FCST TO BUILD INTO THE REGION ON SATURDAY.

A LOT OF UNCERTAINTY EXISTS IN THE REMAINDER OF THE EXTENDED PERIOD
SUNDAY INTO MONDAY AS MODELS CONTINUE TO OFFER VARYING SOLUTIONS TO
S/WV ENERGY EJECTING NE INTO THE OHIO VALLEY. THERE COULD BE ANOTHER
SUBSTANTIAL RAIN EVENT DURING THIS PERIOD. HOWEVER...AS
MENTIONED...CONFIDENCE IS QUITE LOW ATTM.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
GENERALLY MVFR CEILINGS TO START THE FORECAST. A DISTURBANCE WILL
MOVE SOUTHEAST ACROSS THE AREA THIS MORNING WHICH WILL BRING A
BRIEF PERIOD OF SNOW SHOWERS. AT THIS POINT IT APPEARS THE
GREATEST IMPACT WILL BE AT KDAY ALTHOUGH OTHER LOCATIONS MAY GET
SOME TEMPORARY IFR VISIBILITIES AS WELL. ONCE THIS DISTURBANCE
PASSES EXPECT CEILINGS TO LIFT TO ABOVE 2000 FT ALTHOUGH STILL
REMAIN MVFR. THERE IS UNCERTAINTY HEADING INTO TONIGHT. FIRST OFF
THERE IS A CHANCE THAT CEILINGS COULD BECOME VFR. THEN THERE ARE
CONFLICTING SIGNALS WHETHER CLOUDS WILL CLEAR OR WHETHER THEY WILL
LOWER AGAIN. OPTED FOR CLEARING. BUT IF THIS HAPPENS THEN MVFR
VISIBILITIES ARE EXPECTED TO DEVELOP DUE TO LINGERING NEAR SURFACE
MOISTURE AND LIGHT WINDS.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES ARE EXPECTED TO DEVELOP
AGAIN ON THURSDAY AND REMAIN THROUGH FRIDAY WITH IFR CEILINGS AND
VISIBILITIES LIKELY LATE THURSDAY NIGHT INTO FRIDAY MORNING. MVFR
CEILINGS MAY THEN PERSIST THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HICKMAN
AVIATION...
Hazardous weather outlook, Feb 22, 4:54 AM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EST TUE FEB 22 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-231000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
454 AM EST TUE FEB 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED LEVELS WILL OCCUR ON RIVERS AND STREAMS DUE TO PREVIOUS
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL RAINFALL ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT
WILL RANGE FROM GENERALLY A HALF INCH TO AN INCH AND A HALF. THIS
RAINFALL WILL RESULT IN ELEVATED LEVELS ON RIVERS AND STREAMS WITH
SOME FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 10:15 PM ESTRiver Flood WarningILNHamilton8 hr
Feb 22, 3:40 AM ESTRiver Flood WarningILNAdams5 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.